Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking chemotherapy and blood transfusions for acute Myelogenous Leukemia. Have arthritis. Pain in head, neck and shoulders, fatigue. Suggestions?

I have Acute Myelogenous Luekemia. I get chemo the first full week in every month Monday through Friday, then every remaining week Mondays and Thursdays. I also get blood transfusions and white blood platelets injections in my Metaport as needed. I am so fatigued I can hardly function at all. I ve most memory and get confused so much now. I am a concert pianist and had to cancel all concerts in 2011. I am back now performing and have not had to cancel any concerts this year. I am not actively promoting them, as I don t know what to expect next. I will be 78 in September. How much longer can I survive this? Should I try clinical trials? My oncologist is Dr. Patel at UT Southwestern Hospital. Sometimes the pain in my head, neck, shoulders, back and legs is so bad I just sit and cry and cannot stop. I also have arthritis so I suppose that is the cause for the extreme pain. Any suggestions????? Any ideas????? I will appreciate hearing from you. Jewel Myers
Asked On : Tue, 3 Jul 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  User's Response
Hello Jewel,

You didn't mention in your query what kind of chemotherapy you are taking and since when you are taking it. One option at your age, for the treatment of Acute Myelogenous Leukemia, is Azacitidine (Vidaza). This is a treatment which is done for 5 days, every month, by subcutaneous injection. Is this what you are taking? This is a treatment that can be quite effective, but that takes some months to get results. Usually it can take up to 4-6 months for the first results. The fatigue and pain you are experiencing, are probably related to the leukemia. Besides transfusions, chemotherapy and pain killers, there is nothing else that can be done. Hope to have answered your query.

Best regards,

Rute Alvarez
Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor